Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Burning sensation with dryness on labia majora. Had yeast infection. Treated with metronidazole. Am overweight

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
On March 1st (2 weeks ago) I finally went to my ob/gyn thinking I had a UTI that wouldn't go away with home rememdies. I had been dealing with burning that would happen about 10min or so after I had peed. I also was randomly getting very dry on my labia majora and basically raw (not itchy but some burning from the rawness) but then it would go away and come back and last a few days and gone again. She examined me and did a culture. Looking at me she said I looked red (but not to bad) and believed I had a yeast infection. She treated me with antifungal/steriod cream (14 days ) (yesterday was last day) and after the culture came back with yeast treated me with metronidazole (500mg) for 7days. (yesterday was the last day) I do not have anymore burning after I pee BUT today I went shopping all day and am SO raw on my labia majora that it is bleeding. I generally wear cotton underwear and recently bought some looser ones 2 days ago to help. I am overweight and I could see maybe that being a problem with it but I have been this weight for almost 2yrs since my daughter was born and haven't really gone up or down. It doesn't seem to matter what I wear....although tighter jeans etc... does seem to make it much worse. Today I wore a pair of leggings that are very soft and although fitted are not tight in that area. It just seemed to be the more I walked the worse it got. I also used some antifungal powder but not a lot. (ob/gyn suggested to use it intermittently...after the cream was finished). There is no discharge and there wasn't with the yeast infection either. To be honest...I am in just so much pain I can barely walk and I'm not sure how to treat it. The lips are so swollen and red that they rub together when I move and it's pretty painful. Is it possible this is still yeast after all the meds? or is it just a case of being rubbed and if that is the do I prevent that? It just seems to happen when I walk . Could my body be changing down there (I'm 36..37 in sept) and making them more "puffy" even though I haven't gained anymore weight and therefore rubbing more? My biggest this just relief from the raw pain and bleeding and I wasn't sure what i could buy and put on it. and is there any product that helps you not rub on a daily basis?
Posted Fri, 5 Apr 2013 in Vaginal and Uterus Health
Answered by Dr. Rakhi Tayal 18 minutes later
Thanks for posting your query.
The raw pain and the bleeding from the vaginal lips is commonly encountered in two conditions.

One is The Candidiasis (yeast)- persistent infection can cause this rubbing and hence bleeding and raw feeling. This condition can be easily treated with oral antifungals like Fluconazole.
The other possibility for such a problem is low estrogen levels leading to dryness in the vagina, which stimulate the vaginal mucosa, and causes rubbing.
For the time being, please use ice packs, soothing gels like aloe vera and if itching is a problem, you can use Vagisil anti itch cream
Also, avoid abrasion and friction, excessive washing or rubbing of the affected area.
Take a mild painkiller orally and you may also apply a mild antiseptic ointment like Neosporin for relief.
Do change your cotton underwear twice daily.
You can consult your gynecologist for stronger prescription medicines and oral antibiotics for proper treatment.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor